Alert archive / Kansas / River Flood Watches in 2021

River Flood Watch 8, NWS Springfield, MO

June 25, 2021Bourbon County, Kansas

NWS Springfield, MO issued this river flood watch at Jun 25, 2021, 8:57 AM CDT for Bourbon County, Kansas. It took effect at Jun 26, 2021, 8:15 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 8:57 AM CDT (13:57 UTC)
In effect from
Jun 26, 2021, 8:15 PM CDT
Expired
Jun 25, 2021, 4:55 PM CDT
In force
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 20.96 ft at Jun 26, 2021, 4:00 PM CDT.

actionminormoderate102006/2506/26
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

519 
WGUS63 KSGF 251357
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
857 AM CDT Fri Jun 25 2021

...The National Weather Service in Springfield MO has issued a Flood 
Watch for the following rivers in Kansas...Missouri...

  Little Osage River at Fulton affecting Bourbon County.

  Little Osage River near Horton affecting Vernon County.

  Osage River near Schell City affecting Vernon and Bates Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, remain alert to possible flooding.

Additional information is available at www.weather.gov.


KSZ073-261400-
/O.NEW.KSGF.FL.A.0008.210627T0115Z-210628T0907Z/
/FTNK1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
857 AM CDT Fri Jun 25 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Little Osage River at Fulton.
* From Saturday evening to late Sunday night.
* At 8:15 AM CDT Friday the stage was 3.3 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow evening.
* Impact...At 22.0 feet, minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.


&&

LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
      3801 9475 3803 9475 3802 9471 3801 9465
      3800 9462

$$

MOZ066-261400-
/O.NEW.KSGF.FL.A.0009.210628T0600Z-210630T1200Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
857 AM CDT Fri Jun 25 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Little Osage River near Horton.
* From late Sunday night to Wednesday morning.
* At 8:45 AM CDT Friday the stage was 27.4 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near 
  the gage site and farmland along the river.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

MOZ053-066-261400-
/O.NEW.KSGF.FL.A.0010.210628T1200Z-210630T1000Z/
/SCZM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
857 AM CDT Fri Jun 25 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Osage River near Schell City.
* From Monday morning to late Tuesday night.
* At 8:45 AM CDT Friday the stage was 9.5 feet.
* Flood stage is 30.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Monday morning.
* Impact...At 30.0 feet, flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and 
  Lost Creek west of Schell Lake. Flood waters overflow the main 
  river channel at the gage site.


&&

LAT...LON 3808 9418 3807 9413 3806 9406 3799 9406
      3801 9415 3801 9425 3797 9432 3801 9431
      3805 9427 3807 9423

$$

Rothstein
1 follow-up statement
221 
WGUS63 KSGF 252155
FFASGF

Flood Watch
National Weather Service Springfield MO
455 PM CDT Fri Jun 25 2021

...The Flood Watch is replaced with a River Flood Warning for the 
following rivers in Kansas...

  Little Osage River at Fulton affecting Bourbon County.

KSZ073-252300-
/O.CAN.KSGF.FL.A.0008.210627T0115Z-210625T2155Z/
/FTNK1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
455 PM CDT Fri Jun 25 2021

The Flood Watch is cancelled for
  the Little Osage River at Fulton
  and has been replaced with a Flood Warning.

* At 4:15 PM CDT Friday the stage was 3.2 feet.
* Flood stage is 22.0 feet.
* Forecast...Flood stage may be reached tomorrow evening.


&&

LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
      3801 9475 3803 9475 3802 9471 3801 9465
      3800 9462

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Jun 25, 6:14 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 25, 6:14 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
614 AM CDT Fri Jun 25 2021

...AVIATION UPDATE...

.SHORT TERM...(Today and tonight)

It was a very warm and humid night across extreme southeast Kansas
and the Missouri Ozarks. Temperatures were in the 70s underneath
mostly cloudy skies and southerly breezes.

An upper level dirty ridge was over the region, keeping convection
up across the Interstate 70 corridor. The 00z RAOB suggested that
a stubborn mid level inhibition layer held strong last night,
likely mitigating convection across the Ozarks.

This will change however, with more widespread convection
penetrating the Ozarks by this evening and overnight tonight.
There may be a limited risk for an organized storm or two this
evening, although the cape and shear combination may struggle to
coincide for anything too impactful.

With upscale propagation possible tonight, there will also be a
chance for some flash flooding. The signal for flooding is not
clear cut at this time, however, it's sufficient enough to mention
in the Hazardous Weather Outlook.

Heat and humidity will be the other item we mention in the
Hazardous Weather Outlook. Heat index values exceeding 100 degrees
will be common this afternoon.

.LONG TERM...(Saturday through Thursday)

Convection should be ongoing Saturday morning as outflow pushes
deep into southern Missouri. Most locations are likely to receive
precipitation tonight into Saturday morning. Far south central
Missouri may have lesser chances at rain.

Westerly flow will spread over the region while a stationary front
sets up underneath it. This pattern looks to remain in place for
several days, bringing intermittent showers and thunderstorms
through the weekend and into next work week.

Cooler temperatures will result from the cloud cover and
precipitation next work week with highs in the low 80s on an
afternoon basis.  Lows will drop into the 60s.

There will also be chances for organized thunderstorms, depending
on localized areas of destabilization. The wet and cool pattern
doesn't look to break until the seven day forecast is over. With
repeated chances for convection on a daily basis, it's possible
flooding could become an issue at some point. Antecedent
conditions are very dry and streamflows are low.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)

Pilots flying in and out of the southwest Missouri airports may
want to keep an eye on radar trends today. Showers and
thunderstorms should remain north of the TAF sites until tonight,
however, it's not entirly impossible for something to develop
further south today.

Look for winds to be breezy and from the southwest later this
evening.

Thunderstorms will impact the TAF sites late tonight and into
Saturday morning. Flight conditions should end up lower when that
happens.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Jun 25, 3:51 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
351 AM CDT Fri Jun 25 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
351 AM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Elevated excessive heat risk.

DISCUSSION...

A few non severe thunderstorms will be possible this morning,
particularly over central and south central Missouri.

Temperatures will warm into the 90s again today. These
temperatures combined with humidity levels will cause heat index
values to exceed 100 degrees in many areas this afternoon.

Additional thunderstorms will then evolve late this afternoon and
into the early evening hours across eastern Kansas and west
central Missouri. This activity will then track southeast deeper
into the Ozarks region. A few of these storms could produce large
hail up to the size of quarters and wind gusts to 60 mph. High
rainfall rates with these storms could also lead to localized
flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Several chances for thunderstorms will occur from Saturday through
Thursday. A stationary frontal boundary is expected to linger
across the region for an extended period of time, becoming a focus
for rain and thunder. Severe weather will be possible the next
few days, while repeated rainfall could lead to areas of flooding
into next work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today or tonight for
for locations north of Interstate 44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:35 PM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford4 days
Jun 25, 4:55 PM CDTRiver Flood WarningSGFBourbon59 hr

Nearby

River Flood Watches in Kansas, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.